Indiana, 2007Flash Flood in Indiana, June 19, 2007
June 19, 2007 · NWS IWX · 1 event in 1 county or zone
A slow moving thunderstorm produced torrential rainfall in and around the city of Logansport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving thunderstorm produced torrential rainfall in and around the city of Logansport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 7:41 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 19, 7:41 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 AM EDT TUE JUN 19 2007
.UPDATE...
UPDATED FORECAST TO INCREASE POPS AND PROLONG PRECIP CHANCES INTO
THE EARLY AFTERNOON IN SOUTHEASTERN ZONES PER RADAR TRENDS AND
06Z WRF. TWEAKED CLOUD COVER TO REFLECT CURRENT SATELLITE TRENDS.
ALSO LOWERED HIGHS IN EASTERN ZONES TO LOW 80S. AMPLE CLOUD COVER
WILL LIMIT SUNSHINE AHEAD OF COLD FRONT. ONCE FRONT SLIDES
THROUGH...CAA SHOULD HELP KEEP TEMPS AT BAY. REST OF THE FORECAST
IN GOOD SHAPE.
&&
.PREV DISCUSSION... /ISSUED 646 AM EDT TUE JUN 19 2007/
AVIATION...
INTENSE HVY RAIN PRODUCING CONV CLUSTER OVR NW INDIANA WILL LIFT NE
INTO SRN MI W/ADDNL MORE SCT DVLPMNT ALG TRAILING CDFNT STILL PSBL
THROUGH 14Z OR SO. XPC ACTIVITY AT KSBN TO END SHORTLY W/IMPRVG
CONDS AFT 12Z. XPC BEST FNTL SCALE FORCING WILL REMAIN NW OF KFWA
AND WILL CONT W/PRIOR VCTS MENTION THROUGH 14Z AND CARRY A TEMP MVFR
SHRA MENTION. OTHERWISE SKIES CLEARING LTR THIS MORNING AND EARLY
AFTN W/SFC WIND GUSTS AOA 20KTS DVLPG IN ZONE OF DEEPENING POST FNTL
MIXING.
SHORT TERM...
STG UPR TROUGH LIFTING THROUGH ONTARIO THIS MORNING W/MODEST FNTL
SCALE FORCING ALG TRAILING CDFNT. NARROW LL MSTR PLUME MAKING
EARNEST EWD PROGRESS AND WELL INTO WRN CWA ATTM. TWO AREAS OF
DVLPMNT NOTED...ONE ALG STOUT SFC BNDRY FM NE INTO CNTRL IL AND ALG
PREFNTL TROUGH FM NW IN INTO EC IL. LAPS POINT SNDGS INDICATED CAPE
NR 1K J/KG WHICH WAS SPRTG SOME VIGOROUS UPDRAFT DVLPMNT ALG PREFNTL
TROUGH AND MAY LEAD TO AN ISOLATED SHRT TERM SVR RISK W/MARGINAL
HAIL AND WIND. OTHERWISE XPC FNTL SCALE CIRCULATION WILL BREAK DOWN
RAPIDLY AFTER DAYBREAK AS UPR TROUGH CONTS TO PULL AWAY AND LL FLW
VEERS FURTHER ACRS TRAILING CDFNT. THIS SCENARIO FITS WELL W/03Z RUC
GUIDANCE WHICH SHOWS A COMPLETE BREAKDOWN IN LL FORCING RESPONSE AS
FNTL BNDRY PUSHES THROUGH CWA BTWN 12-16Z AND 00Z/06Z NAM/WRF RIGHT
BEHIND ALTHOUGH SLOWER AND ALLOWS CURRENT IL ACTIVITY TO MAKE IT
INTO WRN HALF CWA THROUGH SUNRISE BFR DIMINISHING. WILL MAKE SHRT
TERM ADJUSTMENTS BUT PRIOR GRID ALIGNMENT THROUGH 12Z LOOKS IDEAL
W/WRN AREAS FAVORED FOR BTR PRECIP CHCS EARLY THIS MORNING.
OTHERWISE SOME RESPITE FM THE RECENT HEAD W/MODEST CAA THROUGH
TONIGHT AND RAPID CLEARING BEHIND CDFNT LATER THIS MORNING.
INCREASING SUBSIDENCE ASSOCD/W UPR TROUGH AND DEEPENING MIXED LYR
LOOKS TO PROMOTE FAIRLY BREEZY DAY BY AFTN. COOLER SCOPE OF GUIDANCE
NUMBERS FAVORED THROUGHOUT.
LONG TERM...
WEDNESDAY THROUGH MONDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE
THE CHANCE FOR STORMS LATE IN THE WEEK AS AN UPPER LEVEL TROF MOVES
OVER THE TOP OF THE UPPER RIDGE AND INTO THE THE GREAT LAKES REGION.
BOTH THE GFS AND ECMWF HAVE BEEN SHOWING SOME CONSISTENCY WITH THIS
SYSTEM ARRIVING FRIDAY NIGHT. THE ONGOING TIMING OF SHOWERS AND
STORMS IN THE GRIDS/ZFP WITH THIS SYSTEM APPEARS ON TRACK. PREFERRED
THE SLOWER GFS/ECMWF SOLUTION OVER THE FASTER NAM/WRF...KEEPING
THURSDAY NIGHT AND FRIDAY DRY. OTHERWISE...THE UPPER LEVEL SYSTEM
WILL CONTINUE TO BUILD INTO THE AREA. GFS/ECMWF INDICATE 850 MB
TEMPERATURES RISING OVER 20C MONDAY...SO HAVE RAISED TEMPERATURES
ABOVE 90F.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM/AVIATION...HOLSTEN
LONG TERM....SKIPPER
UPDATE...JC
Hazardous weather outlook, Jun 19, 4:55 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 AM EDT TUE JUN 19 2007
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
555 AM EDT TUE JUN 19 2007 /455 AM CDT TUE JUN 19 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING WITH LOCALLY
HEAVY RAINFALL. HOWEVER...STORMS ARE NOT EXPECTED TO BECOME
SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.
SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
LMZ043-046-061-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
555 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A RISK OF RIP CURRENTS TODAY...ESPECIALLY ON WEST
FACING BEACHES. THUNDERSTORMS WILL END EARLY TODAY. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.
SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Flash Flood, Cass
- When
- June 19, 8:48 AM EST to 11:00 AM EST
- Where
- Cass County, Logansport
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.350
Emergency Management officials reported 2.8 inches of rain fell in under 2 hours over the city of Logansport, causing widespread flooding of roads in and around town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34763.